MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-70/I16-30
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 01/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx bifurcated stent graft and an afx vela suprarenal aortic extension.Approximately five (5) years post initial procedure, a junction separation between the afx bifurcated stent graft and the afx vela suprarenal aortic extension with a type iiia endoleak and aneurysm enlargement of over 15mm was confirmed by ct at routine follow-up.Reintervention is pending.Reportedly, the patient is asymptomatic.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx bifurcated stent graft and an afx vela suprarenal aortic extension.Approximately five (5) years post initial procedure, a junction separation between the afx bifurcated stent graft and the afx vela suprarenal aortic extension with a type iiia endoleak and aneurysm enlargement of over 15mm was confirmed by ct at routine follow-up.Reintervention is pending.Reportedly, the patient is asymptomatic.Additional information: a re-intervention was done, the physician elected to implant (2) two afx vela suprarenals and (2) endoprosthesis (non-endologix) aortic extenders.It was confirmed that the endoleak was resolved and that the overlap was sufficient.The final patient status was reported as being stable.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type 3a endoleak with complete component separation and sac growth were confirmed.This is consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.Endologix was unable to identify the contributing factors.The final patient status was reported as being stable post confirmed secondary endovascular procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: b2: outcomes attributed to adverse events has been updated b5 describe event or problem g3 awareness date h6 investigation finding codes; remove 3233 h6 investigation conclusion codes; remove 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key13716686
Report Number2031527-2022-00049
Device Sequence Number20035532
Product Code MIH
UDI-Device Identifier00818009010100
UDI-Public(01)00818009010100(17)190616
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/16/2019
Device Model NumberBA25-70/I16-30
Device Lot Number1504519-019
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/02/2022
Supplement Date Received by Manufacturer04/05/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/05/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LN 1389171029)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale